Alert archive / Arkansas / Flash Flood Warnings in 2001
Flash Flood Warning 49, NWS Little Rock, AR
NWS Little Rock, AR issued this flash flood warning at Dec 12, 2001, 1:10 PM CST for Desha County, Drew County, Arkansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Dec 12, 2001, 1:10 PM CST (19:10 UTC)
- Expired
- Dec 12, 2001, 4:15 PM CST
- In force
- 3 hr
- Issued by
- NWS Little Rock, AR
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Desha County, AR, Drew County, AR
The radar
The Little Rock radar (KLZK), 141 km from the middle of the area, began a volume at 19:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 7.2 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 435 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- 280 m²/s²
- 0-3 km storm-relative helicity
- 200 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KLZK 121913
FFWLIT
ARC041-043-122215-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
110 PM CST WED DEC 12 2001
THE NATIONAL WEATHER SERVICE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
DESHA COUNTY IN SOUTHEAST ARKANSAS
DREW COUNTY IN SOUTHEAST ARKANSAS
* UNTIL 415 PM CST
* AT 105 PM...DOPPLER WEATHER INDICATED THAT MODERATE TO HEAVY RAIN
CONTINUED TO FALL ACROSS DREW AND DESHA COUNTIES. TWO TO THREE
INCHES OF RAIN HAS OCCURRED THIS MORNING IN THE WARNING AREA. WITH
ADDITIONAL RAIN FALLING ON AN ALREADY SATURATED GROUND...FLASH
FLOODING IS LIKELY TO OCCUR.
&&
DONT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD THE WATER DEPTH
MAY BE TO GREAT FOR SAFE PASSAGE. IT ONLY TAKES ABOUT TWO FEET OF
MOVING WATER TO CARRY A CAR DOWNSTREAM.
LAT...LON 3409 9090 3357 9125 3359 9147 3340 9146
3341 9196 3377 9196 3377 9150 3395 9152
3396 9115 3411 9114
$$
46What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Dec 12, 11:15 AM CST, 1 hour 55 minutes earlier.
Area forecast discussion, Dec 12, 11:15 AM CST, 1 hour 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1115 AM CST WED DEC 12 2001
WARM FRONT REMAINS ALONG GULF COAST THIS MORNING...BUT IS MOVING
SLOWLY NORTH. DEWPOINTS FROM MID 60S TO LOWER 70S SOUTH OF
FRONT...AND HEADING INTO AREAS WHERE TEMPERATURES ARE ONLY IN THE
40S/50S. ALONG WITH PERIODS OF RAIN...WILL HAVE AREAS OF FOG
DEVELOPING AND MENTIONED IN FORECAST.
LATEST DATA SUGGESTS THAT HEAVIEST RAIN TODAY WILL BE IN SOUTHEAST
ARKANSAS WHERE SOIL IS CLOSE TO SATURATED. HENCE...FLASH FLOOD WATCH
REMAINS IN EFFECT THROUGH THIS AFTERNOON.
AS HIGHER DEWPOINTS SURGE NORTH WITH WARM FRONT...ATMOSPHERE WILL
BECOME MORE UNSTABLE WITH CONVECTION BECOMING MORE SURFACE BASED.
STILL A THREAT FOR SEVERE WEATHER LATER THIS AFTERNOON/EVENING...
MAINLY IN SOUTHEAST HALF OF STATE.
COLD FRONT WILL ARRIVE FROM WEST AND WILL PUSH EAST OVERNIGHT.
SHORTWAVE WILL FOLLOW FRONT ON THURSDAY TO KEEP CLOUDS IN ARKANSAS
WITH A CHANCE OF RAIN.
HIGH PRESSURE WILL BUILD INTO ARKANSAS FRIDAY/SATURDAY...WITH DRY
WEATHER IN THE FORECAST AND MORE SUNSHINE. HIGH WILL MOVE EAST
SUNDAY...WITH CLOUDS INCREASING AND YET ANOTHER CHANCE OF RAIN. (46)
.LIT...FLOOD WATCH TODAY SOUTHEAST ARKANSAS...
ARZONES 55>57-62>69The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 12, 1:21 PM CST | Flash Flood Warning | LZK | Bradley | 3 hr |
Nearby
Flash Flood Warnings in Arkansas, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.